MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK SPIRIT COMBO; INSULIN INFUSION PUMP

ROCHE DIABETES CARE, INC. ACCU-CHEK SPIRIT COMBO; INSULIN INFUSION PUMP
Model Number 05458544001
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product is not expected to be returned for evaluation.
 
Event or Problem Description
It was reported that the infusion device was delivering an inaccurate amount of insulin resulting in hyperglycemia.The customer reported that high blood glucose symptoms of dehydration, lightheadedness, vomiting, and chills started on (b)(6) 2020.The customer attempted to self treat her blood glucose for several days by administering correction boluses and insulin injections.On (b)(6) 2020 at 7:30am the customer received a blood glucose result of 360 mg/dl on her fora brand meter.The customer had her husband take her to the emergency room at 10:30am on (b)(6) 2020.The customer's blood glucose was taken upon arrival at the hospital, however the result was unknown.The patient was diagnosed with diabetic ketoacidosis and was treated with an insulin iv and other iv fluids.The customer was discharged from the hospital on (b)(6) 2020 at 10:30am with a blood glucose result of 98 mg/dl.

Brand Name
ACCU-CHEK SPIRIT COMBO
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
MDR Report Key10422747
Report Number3011393376-2020-02975
Device Sequence Number2757778
Product Code LZG
UDI-Device Identifier04015630883806
UDI-Public04015630883806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111353
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number05458544001
Device Catalogue Number05458544001
Was Device Available for Evaluation? No
Device AgeNULL
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight71